Alert archive / Kansas / Tornado Warnings in 2023
Tornado Warning 4, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Apr 20, 2023, 2:39 AM CDT for Pottawatomie County, Riley County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2023, 2:39 AM CDT (07:39 UTC)
- Expired
- Apr 20, 2023, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Pottawatomie County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.0
The text
As transmitted.
517
WFUS53 KTOP 200739
TORTOP
KSC149-161-200815-
/O.NEW.KTOP.TO.W.0004.230420T0739Z-230420T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
239 AM CDT Thu Apr 20 2023
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Northwestern Riley County in northeastern Kansas...
Northwestern Pottawatomie County in northeastern Kansas...
* Until 315 AM CDT.
* At 239 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Randolph, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Westmoreland, Blaine, Riley, Leonardville, Olsburg, Randolph and
Tuttle Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3956 9636 3932 9644 3930 9686 3957 9685
TIME...MOT...LOC 0739Z 250DEG 45KT 3944 9676
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Jones2 follow-up statements
459
WWUS53 KTOP 200749
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
249 AM CDT Thu Apr 20 2023
KSC149-161-200815-
/O.CON.KTOP.TO.W.0004.000000T0000Z-230420T0815Z/
Riley-Pottawatomie-
249 AM CDT Thu Apr 20 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTH
CENTRAL RILEY AND NORTHWESTERN POTTAWATOMIE COUNTIES...
At 249 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Olsburg, moving east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Westmoreland, Blaine, Olsburg and Tuttle Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3956 9636 3932 9644 3931 9674 3957 9675
TIME...MOT...LOC 0749Z 250DEG 45KT 3948 9660
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Jones245
WWUS53 KTOP 200752
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
252 AM CDT Thu Apr 20 2023
KSC149-161-200815-
/O.CON.KTOP.TO.W.0004.000000T0000Z-230420T0815Z/
Riley-Pottawatomie-
252 AM CDT Thu Apr 20 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTH
CENTRAL RILEY AND NORTHWESTERN POTTAWATOMIE COUNTIES...
At 252 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 5 miles
northeast of Olsburg, moving east at 50 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blaine and Olsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3942 9641 3940 9661 3957 9669 3956 9636
TIME...MOT...LOC 0752Z 250DEG 45KT 3950 9654
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
JonesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 20, 12:38 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 20, 12:38 AM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Topeka KS 1238 AM CDT Thu Apr 20 2023 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 256 PM CDT Wed Apr 19 2023 Forecast Highlights: -Two rounds of strong to severe thunderstorms are likely to impact portions of the area this evening and tonight. -Elevated fire danger conditions will again be in place late this week and this weekend. -Freezing temperatures remain in the forecast this weekend. Record lows are possible. Forecast Discussion: We are anticipating two rounds of impactful weather this evening and tonight. At 19Z (2 PM CDT), a deep upper low was spinning over far eastern Montana with a shortwave trough noted on its southern periphery over the Colorado Rockies. Surface analysis shows low pressure stretched across central Kansas with a dryline extending southward into Oklahoma and Texas. Strong southerly flow has brought dew points up to around 60 degrees across eastern Kansas. Mesoanalysis shows between 1500 and 2500 J/kg of MLCAPE with a cap still in place, confirmed by a special 20Z sounding launched from Topeka. The first round of storms is expected to impact portions of northern Kansas this evening. Convective initiation could begin as early as 23Z north of I-70 with better forcing near the low. CAMs show a few supercell storms developing within an environment consisting of nearly 3000 J/kg of MLCAPE and about 30 kts of effective bulk wind shear. Wind shear will increase as a strong LLJ develops into tonight. Storms in this environment will be capable of very large hail and damaging wind gusts. There appears to be a brief window early on when a few tornadoes could occur as shear increases, before SBCIN increases too rapidly. These storms will move northeast into Nebraska late this evening. The second round of storms is then expected to develop around midnight in northern and north-central KS as the aforementioned shortwave trough moves over central Nebraska. Convective mode could be less organized and more linear, with CAMs showing more of a widespread cluster of storms moving eastward through the CWA overnight. A 65+ kt LLJ will keep low level shear parameters sufficient for large hail and damaging wind gusts. Rainfall amounts could exceed 1.0 inch in far northeast KS - the area most likely to be affected by both rounds. Strong winds ahead of and behind a cold front tonight have also prompted the need for a Wind Advisory, which has been extended and expanded. Strong winds outside of thunderstorms could gust to 50 mph, finally relaxing by tomorrow morning as winds shift to the northwest behind the boundary. Beyond today's system, elevated fire danger will return in central KS tomorrow through Saturday. That area is less likely to see significant rainfall tonight and will experience low afternoon humidities and continued breezy winds through the start of the weekend. Much cooler weather is then in store this weekend. Highs on Saturday and Sunday will range from the 50s on Saturday to around 60 degrees on Sunday. Record low temperatures are forecast Sunday morning with lows in the upper 20s to near 30 degrees. A freeze warning is looking likely at that time. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1238 AM CDT Thu Apr 20 2023 Additional showers and storms are expected to impact terminals overnight with reduced visibility and MVFR cigs accompanying storms. Uncertainty remains in how strong these storms will as they progress eastward with KMHK having the best chance at seeing strong wind gusts as the line moves through. Winds shift to the west-northwest behind the front with VFR conditions returning after sunrise. && .TOP WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 AM CDT this morning for KSZ026-035>040- 054>056-058-059. && DISCUSSION...Teefey AVIATION...Flanagan
Hazardous weather outlook, Apr 19, 3:10 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 310 PM CDT Wed Apr 19 2023 KSZ026-035>040-054>056-058-059-202015- Jefferson-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon- Osage-Franklin-Coffey-Anderson- 310 PM CDT Wed Apr 19 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... This Hazardous Weather Outlook is for central Kansas, east central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. A Wind Advisory is in effect from 7PM this evening until 7AM Thursday morning. South winds are forecast to gust up to 50 MPH. Severe thunderstorms are possible across the area into the overnight hours. Large hail and damaging winds will be the main hazards. Locally heavy rainfall could also occur with storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures near to just below freezing are forecast this weekend which could damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ008>012-020>024-034-202015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa- 310 PM CDT Wed Apr 19 2023 This Hazardous Weather Outlook is for north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. Severe thunderstorms are possible across the area late this afternoon and again tonight. Large hail and damaging winds will be the main hazards with a few tornadoes also possible this evening. Locally heavy rainfall could also occur with storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Temperatures near to just below freezing are forecast this weekend which could damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 20, 1:40 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
140 AM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM HAIL 2 NE COURTLAND 39.80N 97.88W
04/20/2023 E1.00 INCH REPUBLIC KS TRAINED SPOTTER
&&
FLANAGANLocal storm report, Apr 20, 1:48 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
148 AM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM NON-TSTM WND GST 1 WSW BERRYTON 38.93N 95.65W
04/20/2023 M61 MPH SHAWNEE KS ASOS
ASOS STATION KFOE TOPEKA FORBES.
&&
FLANAGANSpecial weather statement, Apr 20, 1:49 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Topeka KS
149 AM CDT Thu Apr 20 2023
KSZ011-012-023-024-026-039-040-200715-
Shawnee-Pottawatomie-Jefferson-Douglas-Brown-Jackson-Nemaha-
149 AM CDT Thu Apr 20 2023
...Strong thunderstorms will impact portions of Jefferson, northern
Shawnee, northeastern Douglas, northeastern Pottawatomie, Nemaha,
Jackson and Brown Counties through 215 AM CDT...
At 149 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Centralia to 3 miles northeast of
Lawrence. Movement was east at 90 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Topeka, northern Lawrence, Holton, Hiawatha, Sabetha,
Seneca, Horton, Valley Falls, Oskaloosa, St. Marys, Perry, McLouth,
Meriden, Hoyt, Ozawkie, Nortonville, Lecompton, Winchester, Centralia
and Wetmore.
This includes Kansas Turnpike near mile marker 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Kansas.
&&
LAT...LON 3919 9610 4000 9614 4000 9534 3965 9534
3965 9556 3942 9557 3942 9518 3901 9519
3897 9506
TIME...MOT...LOC 0649Z 256DEG 78KT 3972 9610 3898 9520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JonesLocal storm report, Apr 20, 1:56 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
156 AM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST GLASCO 39.36N 97.84W
04/20/2023 E60 MPH CLOUD KS TRAINED SPOTTER
&&
FLANAGANLocal storm report, Apr 20, 2:06 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
206 AM CDT THU APR 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND GST CLYDE 39.59N 97.40W
04/20/2023 E60 MPH CLOUD KS TRAINED SPOTTER
&&
FLANAGANSpecial weather statement, Apr 20, 2:34 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Topeka KS
234 AM CDT Thu Apr 20 2023
KSZ023-024-026-038>040-055-056-058-200800-
Coffey-Wabaunsee-Shawnee-Pottawatomie-Jefferson-Douglas-Franklin-
Jackson-Osage-
234 AM CDT Thu Apr 20 2023
...Strong thunderstorms will impact portions of Franklin, Jefferson,
Shawnee, Douglas, northeastern Wabaunsee, Osage, eastern
Pottawatomie, Jackson and northeastern Coffey Counties through 300 AM
CDT...
At 234 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Delia to near Williamsburg. Movement was east
at 65 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Holton, Carbondale, Valley
Falls, Rossville, Oskaloosa, Tecumseh, Eudora, St. Marys, Richland,
Wellsville, Dover, Silver Lake, Auburn, Overbrook, Lyndon and
Centropolis.
This includes the following highways...
Interstate 35 between mile markers 158 and 198.
Interstate 70 between mile markers 343 and 355.
Kansas Turnpike between mile markers 162 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 AM CDT for
northeastern and east central Kansas.
&&
LAT...LON 3848 9507 3839 9566 3956 9627 3958 9556
3942 9557 3942 9518 3897 9519 3895 9509
3899 9506 3898 9506
TIME...MOT...LOC 0734Z 249DEG 58KT 3924 9596 3846 9545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
JonesThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Riley, Shawnee, Wabaunsee | 43 min |
| Apr 19, 7:09 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Pottawatomie, Riley | 36 min |
| Apr 19, 7:12 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 33 min |
| Apr 19, 7:21 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 9 min |
| Apr 19, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 46 min |
| Apr 19, 7:32 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 13 min |
| Apr 19, 7:40 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jackson, Jefferson, Osage, Shawnee, Wabaunsee | 50 min |
| Apr 19, 7:43 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Marshall, Nemaha | 47 min |
| Apr 19, 7:46 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 44 min |
| Apr 19, 7:47 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Wabaunsee | 13 min |
| Apr 19, 8:06 PM CDT | Severe Thunderstorm Warning | TOP | Osage, Shawnee, Wabaunsee | 24 min |
| Apr 19, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Lyon, Osage, Shawnee, Wabaunsee | 46 min |
| Apr 19, 8:32 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 24 min |
| Apr 19, 8:39 PM CDT | Tornado Warning | TOP | Lyon, Morris | 50 min |
| Apr 19, 9:00 PM CDT | Special Weather Statement | TOP | Pottawatomie | 45 min |
| Apr 19, 9:11 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Morris, Wabaunsee | 34 min |
| Apr 19, 9:12 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 48 min |
| Apr 19, 9:25 PM CDT | Tornado Warning | TOP | Lyon, Osage | 17 min |
| Apr 19, 9:29 PM CDT | Special Weather Statement | TOP | Brown | 16 min |
| Apr 19, 9:39 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 22 min |
| Apr 19, 9:49 PM CDT | Special Weather Statement | TOP | Lyon | 26 min |
| Apr 19, 9:57 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 48 min |
| Apr 19, 10:02 PM CDT | Special Weather Statement | TOP | Shawnee | 28 min |
| Apr 19, 10:03 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 27 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 31 min |
| Apr 19, 10:34 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 26 min |
| Apr 19, 10:42 PM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Shawnee | 3 hr |
| Apr 19, 10:48 PM CDT | Areal Flood Advisory | TOP | Pottawatomie | 3 hr |
| Apr 19, 10:59 PM CDT | Special Weather Statement | TOP | Jackson | 31 min |
| Apr 20, 12:41 AM CDT | Special Weather Statement | TOP | Clay | 19 min |
| Apr 20, 12:42 AM CDT | Special Weather Statement | TOP | Coffey, Lyon | 33 min |
| Apr 20, 12:49 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage | 26 min |
| Apr 20, 1:01 AM CDT | Special Weather Statement | TOP | Geary, Riley | 29 min |
| Apr 20, 1:11 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 49 min |
| Apr 20, 1:27 AM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 33 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 32 min |
| Apr 20, 1:49 AM CDT | Special Weather Statement | TOP | Brown, Jackson, Jefferson, Nemaha | 26 min |
| Apr 20, 1:56 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Ottawa, Republic, Washington | 49 min |
| Apr 20, 2:03 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha, Washington | 57 min |
| Apr 20, 2:12 AM CDT | Tornado Warning | TOP | Clay | 19 min |
| Apr 20, 2:29 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Pottawatomie, Riley and 1 more | 31 min |
| Apr 20, 2:34 AM CDT | Special Weather Statement | TOP | Douglas, Franklin, Jackson, Jefferson, Osage, Shawnee | 26 min |
| Apr 20, 2:37 AM CDT | Areal Flood Advisory | TOP | Clay, Marshall, Nemaha, Riley, Washington | 3 hr |
| Apr 20, 2:51 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 24 min |
| Apr 20, 2:55 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 21 min |
| Apr 20, 2:59 AM CDT | Tornado Warning | TOP | Marshall, Nemaha, Pottawatomie | 31 min |
| Apr 20, 3:01 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Marshall, Nemaha, Pottawatomie, Riley | 44 min |
| Apr 20, 3:33 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 57 min |
| Apr 20, 3:45 AM CDT | Special Weather Statement | TOP | Jackson, Wabaunsee | 30 min |
| Apr 20, 4:25 AM CDT | Special Weather Statement | TOP | Jefferson, Lyon, Shawnee | 35 min |
| Apr 20, 5:18 AM CDT | Special Weather Statement | TOP | Coffey, Douglas, Franklin, Lyon, Osage | 27 min |
| Apr 20, 7:58 AM CDT | Areal Flood Advisory | TOP | Marshall | 62 min |
| Apr 20, 3:04 PM CDT | River Flood Warning | TOP | Marshall | 5 hr |
Nearby
Tornado Warnings in Kansas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.